Thunderstorm Wind, Elko
- When
- June 26, 6:25 PM PST to 6:30 PM PST
- Where
- Elko County, 1.71 mi ENE of Deeth
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.080, -115.250
Thunderstorm wind gusts caused tree damage on the south side of Elko and a gust to 59 mph at Deeth.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Thunderstorm wind gusts caused tree damage on the south side of Elko and a gust to 59 mph at Deeth.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 26, 1:26 PM PST, 4 hours 59 minutes earlier.
Area Forecast Discussion National Weather Service Elko NV 226 PM PDT Mon Jun 26 2017 .SYNOPSIS...Dry weather is on tap for the rest of the week along with cooler temperatures. && .SHORT TERM...Tonight through Wednesday. Clouds are building across northeast NV this afternoon and expect isolated thunderstorms to develop and continue through the evening hours as short wave moves across northern NV. A dry and stable air mass will move into behind the short wave for dry conditions on Tuesday. Cooler air behind the short wave will bring 7 to 10 degrees of cooling across the north and 4 to 6 degrees cooler over central NV. On wednesday the tail end of a short wave will clip the northeast corner of NV and could generate an isolated thunderstorm. .LONG TERM...Wednesday night through next Monday. A rather uneventful extended forecast is expected. A pacific ridge will stay strong enough to keep weather systems at bay while at the same time, due to the positioning of central high pressure, will squash any hint of a monsoon component. Dry conditions should hold for the rest of the week and through the weekend with maybe a few subtle shortwaves passing by to the north, cooling things down a bit from time to time. && .AVIATION...Increasing moisture and instability over much of northern NV today with a little stronger winds, increased cloud cover, and a slight chance of thunderstorms. Best chances for some lightning this afternoon will be over and near Elko County. Into this evening as the system ejects into Utah, there may be a little lightning dropping into White Pine County. Winds will take most of the evening to subside, after which VFR conditions can be expected at all TAF sites through Tuesday afternoon. && .FIRE WEATHER...Isolated dry thunderstorms will develop across northeast NV this afternoon and continue through the evening hours. Dry and stable conditions on Tuesday with 7 to 10 degrees cooler across the north and 3 to 5 degrees cooler over central NV. A weak cool front will bring enough moisture and instability to the far northern portion of fire zone 470 Wednesday afternoon for isolated dry thunderstorms. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM PDT this evening for Central Lander and Eureka Counties-Central and Western Humboldt County-Eastern Elko County-Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County. && 91/92/92/91
Special Weather Statement National Weather Service Elko NV 300 PM PDT MON JUN 26 2017 NVZ031-034-038-039-262245- Southwest Elko County NV-Northern Elko County NV- South Central Elko County NV- Ruby Mountains and East Humboldt Range NV- 300 PM PDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM PDT... At 259 PM PDT, Doppler radar was tracking a strong thunderstorm over Elko, moving northeast at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm along with blowing dust reducing visibility to near zero. Locations impacted include... Elko, Deeth, Ryndon, Spring Creek, Angel Lake, Adobe Summit, Lamoille Summit, Star Valley and Halleck. LAT...LON 4127 11519 4100 11503 4069 11576 4089 11597 TIME...MOT...LOC 2159Z 240DEG 49KT 4086 11577 cc
Special Weather Statement National Weather Service Elko NV 635 PM PDT MON JUN 26 2017 NVZ034-038-039-270215- Southwest Elko County-South Central Elko County-Ruby Mountains and East Humboldt Range- 635 PM PDT MON JUN 26 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ELKO COUNTY... At 634 PM PDT, strong thunderstorms were located along a line extending from near Ryndon to near Jiggs. Movement was east at 30 mph. Wind gusts of 45 to 55 mph are possible with these storms. Locations impacted include... Elko, South Fork, Ruby Valley, Lee, Jiggs, Lamoille, Deeth, Ryndon, Spring Creek, Angel Lake, Secret Pass, Lamoille Summit, Lamoille Canyon, Star Valley and Halleck. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4115 11504 4041 11529 4026 11583 4095 11579 TIME...MOT...LOC 0134Z 248DEG 38KT 4094 11556 4035 11573 DLW
The Elko radar (KLRX), 136 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
2 thunderstorm wind. Local standard time, as filed.
Tree damage was reported from thunderstorms winds along Bullion road in Elko.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2017Every state in 2017This day in weather historyWarnings in Nevada, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 697535, 697534.